Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 12, 2011, 4:33 PM CDT for Hansford County, Sherman County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 12, 2011, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:47 PM CDT | HAIL 1 | 4 E Stratford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS54 KAMA 122133
SVRAMA
TXC195-421-122215-
/O.NEW.KAMA.SV.W.0073.110812T2133Z-110812T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
433 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
SHERMAN COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 515 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF GRUVER TO 6 MILES
SOUTHEAST OF STRATFORD...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTH OF GUYMON TO 6 MILES SOUTHEAST OF STRATFORD...MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD...
GRUVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCAL LAW ENFORCEMENT REPORTED DOWNED POWER POLES 5 MILES EAST OF
STRATFORD AT 404 PM WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3649 10171 3649 10110 3628 10111 3612 10132
3607 10210 3631 10216
TIME...MOT...LOC 2132Z 308DEG 5KT 3647 10154 3630 10197
$$
JACKSON3 follow-up statements
648
WWUS54 KAMA 122149
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT FRI AUG 12 2011
TXC195-421-122215-
/O.CON.KAMA.SV.W.0073.000000T0000Z-110812T2215Z/
HANSFORD TX-SHERMAN TX-
449 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SHERMAN AND HANSFORD COUNTIES...
AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF GRUVER TO 7 MILES EAST OF
STRATFORD...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF GUYMON
TO 7 MILES EAST OF STRATFORD...MOVING SOUTHEAST AT 5 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3649 10171 3649 10110 3628 10111 3612 10132
3607 10210 3631 10216
TIME...MOT...LOC 2149Z 308DEG 5KT 3644 10137 3631 10195
$$
JACKSON875
WWUS54 KAMA 122204
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT FRI AUG 12 2011
TXC195-421-122215-
/O.CON.KAMA.SV.W.0073.000000T0000Z-110812T2215Z/
HANSFORD TX-SHERMAN TX-
504 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SHERMAN AND HANSFORD COUNTIES...
AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF GRUVER TO 8 MILES EAST OF
STRATFORD...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
SPEARMAN TO 8 MILES EAST OF STRATFORD...MOVING SOUTHEAST AT 5 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3608 10208 3632 10214 3648 10173 3649 10110
3628 10111 3612 10132 3608 10197
TIME...MOT...LOC 2204Z 308DEG 5KT 3643 10135 3630 10193
$$
JACKSON667
WWUS54 KAMA 122212
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CDT FRI AUG 12 2011
TXC195-421-122222-
/O.EXP.KAMA.SV.W.0073.000000T0000Z-110812T2215Z/
HANSFORD TX-SHERMAN TX-
512 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHERMAN AND HANSFORD COUNTIES
WILL EXPIRE AT 515 PM CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3608 10208 3632 10214 3648 10173 3649 10110
3628 10111 3612 10132 3608 10197
TIME...MOT...LOC 2212Z 308DEG 5KT 3642 10134 3629 10192
$$
JACKSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:09 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 12, 2:09 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 209 PM CDT FRI AUG 12 2011 .DISCUSSION... A COLD FRONT WAS LOCATED EARLY THIS AFTERNOON ACROSS SOUTHWESTERN KS THROUGH THE WESTERN THIRD OF THE OK PANHANDLE AND THEN INTO THE NORTHEASTERN PLAINS OF NM. UPPER HIGH OVER THE SOUTHERN ROCKIES WITH A SHORTWAVE TROUGH PUSHING SOUTHEAST INTO THE FORECAST AREA. EXPECTING CONVECTION TO DEVELOP THIS AFTERNOON IN RESPONSE TO THE UPPER TROUGH...FRONTAL BOUNDARY...AND DIURNAL HEATING. 12Z AMA SOUNDING TODAY ALREADY SHOWING PWATS SLIGHTLY ABOVE AN INCH AND A QUARTER ALONG WITH LI/S AROUND -6 AND CAPES OF AROUND 2400-2500 JOULES. DECIDED TO INTRODUCE SEVERE THUNDERSTORM WORDING BETWEEN 00Z AND 06Z SATURDAY IN THE GRIDS AND TWEAKED POPS SLIGHTLY AFTER 06Z SATURDAY. FRONTAL BOUNDARY TO REMAIN QUASI-STATIONARY MAINLY ACROSS THE SOUTHERN TX PANHANDLE TONIGHT AND SATURDAY...AND THEN LIFTING NORTHEAST A BIT BY SUNDAY. RETAINED PREVIOUS POPS FOR MAINLY THE AFTERNOON AND NIGHTTIME HOURS THROUGH MONDAY. LEFT FORECAST DRY FROM TUESDAY THROUGH WEDNESDAY...AND THEN INTRODUCED SLIGHT CHANCE POPS FOR THE NORTHEAST PANHANDLES WEDNESDAY NIGHT AS SHORTWAVE ENERGY BRUSHES THE NORTHEAST SECTIONS OF THE FORECAST AREA AND COLD FRONT DROPS SOUTHWARD INTO THE OK AND NORTHERN TX PANHANDLES. OTHERWISE...DRY CONDITIONS EXPECTED FOR THE MIDDLE AND LATER PART OF NEXT WEEK. MAX TEMPS SHOULD HOLD MAINLY IN THE LOWER TO MIDDLE 90S THROUGH THE FORECAST PERIOD. SCHNEIDER && .FIRE WEATHER... ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH LATE NEXT WEEK. HOWEVER...CLOUD TO GROUND LIGHTNING STRIKES FROM ISOLATED TO SCATTERED THUNDERSTORMS MAY POSE A THREAT FOR WILDFIRE STARTS. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 91 67 91 67 / 30 20 30 20 20 BEAVER OK 65 93 68 95 69 / 30 20 30 20 30 BOISE CITY OK 62 91 65 91 66 / 30 20 30 20 30 BORGER TX 70 95 72 94 72 / 30 20 30 20 30 BOYS RANCH TX 66 92 67 92 68 / 30 20 30 20 30 CANYON TX 66 91 66 91 65 / 40 20 30 20 20 CLARENDON TX 70 95 70 94 69 / 40 20 30 20 20 DALHART TX 64 93 65 92 65 / 30 20 30 20 30 GUYMON OK 66 93 67 95 70 / 30 20 30 20 30 HEREFORD TX 64 92 66 92 64 / 40 20 30 20 20 LIPSCOMB TX 68 93 69 94 71 / 30 20 30 20 30 PAMPA TX 68 93 69 92 69 / 30 20 30 20 20 SHAMROCK TX 72 97 71 95 73 / 30 20 30 20 20 WELLINGTON TX 73 98 72 96 73 / 40 20 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/11
Hazardous weather outlook, Aug 12, 3:24 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT FRI AUG 12 2011 OKZ001>003-TXZ001>020-130830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 324 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH MONDAY NIGHT. THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE WEDNESDAY NIGHT. SOME STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH BEING THE PRIMARY HAZARD ALONG WITH LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION THROUGH TONIGHT. GOEHRING
In the hours before
Special weather statement, Aug 12, 3:37 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT FRI AUG 12 2011 TXZ002-122100- SHERMAN TX- 337 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR SHERMAN COUNTY. AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF STRATFORD... MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Special weather statement, Aug 12, 3:59 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT FRI AUG 12 2011 TXZ001-002-007-122130- DALLAM TX-MOORE TX-SHERMAN TX- 359 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR SHERMAN...MOORE AND DALLAM COUNTIES. AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF CONLEN AND 2 MILES EAST OF STRATFORD...MOVING EAST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 12, 4:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT FRI AUG 12 2011 OKZ003-122145- BEAVER OK- 412 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR BEAVER COUNTY. AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GATE...OR ABOUT 18 MILES SOUTHWEST OF ENGLEWOOD...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS DEVELOPING 10 MILES NORTHWEST OF SLAPOUT...AND WAS ALSO MOVING EAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
Special weather statement, Aug 12, 4:23 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 423 PM CDT FRI AUG 12 2011 OKZ002-TXZ003-122200- TEXAS OK-HANSFORD TX- 423 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR HANSFORD AND TEXAS COUNTIES. AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF GRUVER...OR ABOUT 14 MILES SOUTH OF GUYMON...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Local storm report, Aug 12, 4:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST 5 E STRATFORD 36.34N 101.98W
08/12/2011 U0 MPH SHERMAN TX LAW ENFORCEMENT
WIND GUST KNOCKED DOWN POWER POLES
&&
EVENT NUMBER AMA1100388
ABMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.